Depends. There are two types of diabetes insipidus (di). In central di the patient is not making enough of a hormone to reabsorb water in the kidneys, and in nephrogenic di the kidneys don't respond to the hormone. Central di is treated with desmopressin. Nephrogenic di is treated with thiazide diuretics. Both treatments will prevent excessive thirst and decrease the amount of urine. Need to find the cause.
Depends on DI Type. Central di results from decreased production of antidiuretic hormone (adh (vasopressin)). Treatment involves replacing the hormone with an adh (vasopressin)-analog like desmopression. Nephrogenic di results from the kidney having a decreased response to adh (vasopressin). Treatment utilizes thiazides and potassium-sparing diuretics (ie, amiloride) to paradoxically treat di's diuresis by promoting water absorption earlier in the kidney.
Diabetes insipidus. There are a great number of treatments for diabetes insipidus and this depends on the cause of the problem. Your doctor is the best source of information as the cause is known and treatment can be tailored to you.
I pee on avg. 8 quarts/2 gallons per day. I don't have type 1 or2 diabetes. I am 5'7". 155lbs. Small frame. Diabetes insipidus? What is wrong?
Certainly possible. How long has this been going on? Do you take any meds? Do you drink a lot of fluids? These are questions that your doctor will ask you on your first visit. Without answers to these questions, really difficult to tell what is wrong. But you need blood test now to make sure you don't have any acute electrolyte abnormality. This can cause heart rhythm problems, so get to a doctor asap.
Whoa!! I think your best bet here is to google it. Not that there are some brilliant minds on this site that could answer this question but there is not enough room or time to tell you all about diabetes insipitus. That is a huge order. Rj.
Need medication. It is important to determine the cause of diabetes insipidus. It involves the absense of a pituitary hormone. Common causes are head trauma, pituitary tumors, surgery. Kidney diabetes insipidus (nephrogenic) can be caused by certain drugs, such as lithium. If your doctor knows the cause, then treating the cause can sometimes reverse it. But usually treatment with DDAVP (desmopressin) is essential.
Thirst, lots of urine. Diabetes insipidus is a disorder that impairs the body's ability to make concentrated urine. Common symptoms in childhood might include constant thirst and large amounts of urine. There is also often a family history of the disease that can prompt an evaluation by the child's pediatrician.
Excessive thirst. Although symptoms can overlap with other conditions, diabetes insipidud should be entertained if there is excessive thirst with frequent urination in the presence of high serum sodium and osmolarity concomitant with inappropriately diluted urine. Having family history for di, histiocytosis or recent head trauma can raise the index of suspicion even higher.
Diabetes insipidus. What is the definition or description of: Diabetes insipidus? ANS: your pituitary doe not make ADH and you drink and pee constantly. Many with DI carry water with them at all times to avoid quick dehydration. Recommend you go to uptodate for the many questions you are asking for much more detail.
Diabetes insipidus. 400 characters are too few to answer your question. In general, the doctor will look at a 24-hour urine collection for determination of urine volume, serum electrolyte concentrations and glucose level, urinary specific gravity, simultaneous plasma and urinary osmolality, and plasma ADH (vasopressin) level. It may also include a water deprivation test, MRI, etc.
Cause? Whether it is permanent or temporary is highly dependent on the cause of di. Treatment is available and the condition can be well managed. Sometimes di is associated with other conditions also. Please discuss with your endocrinologist. Or, if the di is a primary kidney issue rather than pituitary, please discuss with your kidney specialist.
It depends. Sometimes, diabetes insipidus (inability for the body to hold onto water due to the lack of or inaction of anti-diuretic hormone (adh)) is temporary after brain surgery. If permanent, usually due to a pituitary or kidney problem, it is not usually curable but can be easily treated especially if dealing with an ADH (vasopressin) deficiency.
No, usually not. But check w/your doctor.